Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Reyataz and Side Effects
Jan 7, 2007

Hello there. For about six months I have been taking Kaletra/Combivir. My T-Cell count is around 450 and my Viral Load is undetectable. My doctor said that after I became undetectable he wanted to switch up my regimine for a healthier long term.

He has recently stopped my Kaletra and given me Reyataz and Norvir, both once a day, while continuing my Combivir. On the paper I got with the Reyataz it says "possible fat displacement may include increased fat in the stomach/upper back and decreased fat in the arms/legs". This has always been something that I have wanted to avoid with medicine, and I was wondering what the likelihood of this side effect was with the new treatment combination I am about to start.

So far I have had only minimal side effects with the kaletra/combivir (slight nausea at first and now virtually nothing). What would be the possible long term side effects of my current combination that my doctor wants to avoid in giving me reyataz and norvir?

Thanks so much for your answer and your help in these forums. They are a sanctuary to many of us.

Response from Dr. Henry

The risk for lipodystrophy (fat location and blood lipid abnormalities) appears to be the same or less with ritonavir/atazanavir than with Kaletra based on clinical experience as well as research study findings. I often switch patients from initial Kaletra after successful suppression of viral replication to a more metabolic-friendly regimen such as your doctor has recommended to avoid or minimize future problems even among persons who are tolerating Kaletra well. KH



Previous
numbness in hands
Next
Neuropathy or sciatic nerve?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement